Alert archive / Louisiana / Tornado Warnings in 2009
Tornado Warning 19, NWS Lake Charles, LA
NWS Lake Charles, LA issued this tornado warning at Apr 18, 2009, 7:07 PM CDT for Allen Parish, Evangeline Parish, Louisiana. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 18, 2009, 7:07 PM CDT (00:07 UTC)
- Expired
- Apr 18, 2009, 7:30 PM CDT
- In force
- 23 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Allen Parish, LA, Evangeline Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 18, 1:01 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 0.1 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1481 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 448 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 260 m²/s²
- 0-3 km storm-relative helicity
- 345 m²/s²
- Significant tornado parameter
- 2.3
- Supercell composite
- 16.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KLCH 190007
TORLCH
LAC003-039-190030-
/O.NEW.KLCH.TO.W.0019.090419T0007Z-090419T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
707 PM CDT SAT APR 18 2009
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* TORNADO WARNING FOR...
EVANGELINE PARISH IN CENTRAL LOUISIANA...
THIS INCLUDES THE CITIES OF...MAMOU...BASILE...
EAST CENTRAL ALLEN PARISH IN SOUTHWEST LOUISIANA...
* UNTIL 730 PM CDT
* AT 706 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR BASILE...
MOVING NORTHEAST AT 20 MPH.
* THE TORNADO WILL BE NEAR...
MAMOU BY 730 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SATURDAY EVENING
FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.
&&
LAT...LON 3086 9248 3072 9228 3049 9253 3049 9260
3053 9266 3059 9264 3070 9262
TIME...MOT...LOC 0007Z 223DEG 16KT 3057 9258
$$
131 follow-up statement
000
WWUS54 KLCH 190026
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
726 PM CDT SAT APR 18 2009
LAC003-039-190034-
/O.EXP.KLCH.TO.W.0019.000000T0000Z-090419T0030Z/
EVANGELINE LA-ALLEN LA-
726 PM CDT SAT APR 18 2009
...THE TORNADO WARNING FOR EAST CENTRAL ALLEN AND EVANGELINE PARISHES
WILL BE ALLOWED TO EXPIRE AT 730 PM CDT...
THE ROTATION IN THE THUNDERSTORM THAT PROMPTED THE TORNADO WARNING
HAS WEAKENED...AND THE STORM NO LONGER APPEARS CAPABLE OF PRODUCING
A TORNADO. VERY HEAVY RAINFALL WILL CONTINUE ACROSS THE AREA FOR THE
NEXT FEW HOURS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SATURDAY EVENING
FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.
LAT...LON 3086 9248 3072 9228 3049 9253 3049 9260
3053 9266 3059 9264 3070 9262
TIME...MOT...LOC 0024Z 223DEG 16KT 3063 9252
$$
13What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Apr 18, 4:17 PM CDT, 2 hours 50 minutes earlier.
Area forecast discussion, Apr 18, 4:17 PM CDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
417 PM CDT SAT APR 18 2009
.DISCUSSION...
VERY INTERESTING SFC FEATURE WITH ROTATION IN CHAMBERS LOOKS TO
MOVE INTO JEFFERSON AFTER 5 PM WILL MONITOR THIS STORM CLOSELY.
NEARLY STATIONARY UPPER LVL LOW SPINNING OVER SE COLORADO HAS
KICKED OUT ANOTHER IN A SERIES OF SHRTWVS THAT IS CURRENTLY
TRAVERSING COASTAL TEXAS. SFC TROF IS PROVIDING THE FOCUS FOR
TSTM DEVELOPMENT WITH THE LOW LVL JET DRAGGING MOISTURE INTO SE
TX AND SRN LA. PRECIP WATER RUNNING ABOUT 1.8 INCHES. AT THIS
TIME WITH CAPES AT 1000J/KG AND HEL OF 223 M2/S2. THIS SFC
BOUNDARY IS PROGRESSING SLOWLY ALLOWING STORMS TO TRAIN ACROSS SE
TX WITH RAINFALL TOTALS IN EXCESS OF 1 TO 2 INCHES IN TYLER...
JASPER... AND HARDIN COUNTIES. A STRONGER STORM IS PRODUCING
RAINFALL TOTALS FROM 3 TO 5 INCHES IN CHAMBERS COUNTY...THIS STORM
IS MOVING INTO JEFFERSON COUNTY AT THIS TIME AND A FFW HAS BEEN
ISSUED.
STORMS TONIGHT WILL CONTINUE A SLOW MARCH EASTWARD WITH TORRENTIAL
RAINFALL EXPECTED OVER PORTIONS OF SE TX AND SW LA. A FLASH FLOOD
WATCH FOR THIS REGION WILL CONTINUE UNTIL MIDNIGHT. A TORNADO
WATCH IS ALSO IN EFFECT AS SHEAR OVER SE TX AND SRN LOUISIANA WILL
ALSO SUPPORT TORNADO DEVELOPMENT THIS EVENING. STORMS ENDING
OVER SE TX AND EXTREME SW LA AROUND MIDNIGHT AND AFTER MIDNIGHT
FOR S-CNTRL LA.
UPPER LVL LOW LOOKS TO GET A KICK OFF TO THE EAST AS NRN JET DROPS
DOWN INTO SOUTHERN PLAINS STATES TOMORROW. THIS WILL PUSH THROUGH
A FRONTAL SYSTEM FINALLY DRYING OUT SE TX TMRW MRNG AND SRN LA BY
THE AFTERNOON HOURS.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 66 80 56 76 52 / 80 10 10 0 0
KBPT 65 81 56 76 52 / 80 10 10 0 0
KAEX 65 78 53 72 48 / 80 10 10 0 0
KLFT 66 80 56 75 50 / 80 20 10 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR THE FOLLOWING
ZONES: ALLEN...BEAUREGARD...CALCASIEU...RAPIDES...VERNON.
TX...FLASH FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR THE
FOLLOWING ZONES:HARDIN...JASPER...JEFFERSON...NEWTON...ORANGE...
TYLER.
GM...SMALL CRAFT ADVISORY UNTIL 2 AM CDT SUNDAY FOR THE FOLLOWING
ZONES: CALCASIEU LAKE...COASTAL WATERS FROM CAMERON, LA TO
HIGH ISLAND, TX OUT 20 NM...COASTAL WATERS FROM
INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM...COASTAL WATERS
FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT
20 NM...SABINE LAKE...VERMILION BAY...WATERS FROM CAMERON,
LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM...
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING
FROM 20 NM TO 60 NM...WATERS FROM LOWER ATCHAFALAYA RIVER
TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM.
&&
K. KUYPERHazardous weather outlook, Apr 18, 5:46 AM CDT, 13 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 546 AM CDT SAT APR 18 2009 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-051>055- TXZ180>182-201-215-216-191100- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 546 AM CDT SAT APR 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT STRONG STORM SYSTEM WILL MOVE SLOWLY EAST THROUGH TONIGHT. ANOTHER DISTURBANCE ALOFT WILL MOVE OVER THE AREA...PRODUCING NUMEROUS SHOWERS AND THUNDERSTORMS. THIS ACTIVITY WILL BEGIN DURING THE MORNING...INCREASING DURING THE AFTERNOON AND EVENING HOURS. STORMS WILL BE CAPABLE OF PRODUCING SEVERE WEATHER AND FLOODING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY. THE PRIMARY SEVERE WEATHER THREATS WILL BE DAMAGING WINDS...HAIL AND POSSIBLY ISOLATED TORNADOES. THERE IS ALSO A HIGH POTENTIAL FOR FLOODING...MAINLY NORTH AND WEST OF A LINE FROM BEAUMONT TEXAS AND LAKE CHARLES LOUISIANA TO ALEXANDRIA LOUISIANA. DEEP COPIOUS MOISTURE IS IN PLACE ACROSS THE REGION...AND STORMS WILL HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAINFALL. WIDESPREAD AMOUNTS OF 2 TO 3 INCHES OF RAIN IS EXPECTED THROUGH TONIGHT...WITH LOCALLY HIGHER AMOUNTS OF 5 TO 8 INCHES IN AREAS WHERE TRAINING OF STORMS OCCURS. LASTLY...A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE COASTAL WATERS FROM 20 TO 60 NM OUT. WINDS AROUND 20 KNOTS THIS MORNING WILL GRADUALLY DECREASE TODAY...BUT SEAS ARE EXPECTED TO REMAIN ELEVATED BETWEEN 5 AND 8 FEET. IN ADDITION...WINDS AND SEAS WILL BE HIGHER NEAR SHOWERS AND STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A COLD FRONT WILL MOVE THROUGH ON SUNDAY...PUSHING THE SHOWERS AND THUNDERSTORMS OFF TO THE EAST. DRY WEATHER IS EXPECTED TO PREVAIL FROM SUNDAY AFTERNOON THROUGH THE REMAINDER OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH TONIGHT.
In the hours before
Local storm report, Apr 18, 7:04 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
704 PM CDT SAT APR 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM FLOOD DERIDDER 30.85N 93.29W
04/18/2009 BEAUREGARD LA LAW ENFORCEMENT
FLOODING OF HOME ON FLOWERS STREET.
0650 PM HEAVY RAIN 2 W HAMSHIRE 29.86N 94.35W
04/18/2009 M5.28 INCH JEFFERSON TX MESONET
JEFFERSON COUNTY DD6 MESONET THREE HOUR RAINFALL
0650 PM HEAVY RAIN 1 ENE FANNETT 29.93N 94.23W
04/18/2009 M5.12 INCH JEFFERSON TX MESONET
JEFFERSON COUNTY DD6 MESONET THREE HOUR RAINFALL.
&&
LANDRENEAUThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 7:15 PM CDT | Tornado Warning | LCH | Saint Landry | 30 min |
| Apr 18, 7:45 PM CDT | Tornado Warning | LCH | Avoyelles, Saint Landry | 30 min |
| Apr 18, 8:13 PM CDT | Tornado Warning | LCH | Saint Landry | 32 min |
| Apr 18, 8:31 PM CDT | Flash Flood Warning | LCH | Saint Landry | 3 hr |
| Apr 18, 8:44 PM CDT | Tornado Warning | LCH | Saint Landry | 31 min |
| Apr 18, 8:49 PM CDT | River Flood Warning | LCH | Calcasieu | 37 hr |
| Apr 18, 9:05 PM CDT | Tornado Warning | LCH | Saint Landry | 25 min |
| Apr 18, 9:06 PM CDT | Special Marine Warning | LCH | 114 min | |
| Apr 18, 10:22 PM CDT | Flash Flood Warning | LCH | Acadia, Lafayette, Saint Landry | 113 min |
| Apr 18, 10:41 PM CDT | River Flood Warning | LCH | Lafayette, Vermilion | 22 hr |
| Apr 18, 10:56 PM CDT | Special Marine Warning | LCH | 109 min | |
| Apr 19, 12:39 AM CDT | Special Marine Warning | LCH | 2 hr | |
| Apr 19, 1:22 AM CDT | Marine Weather Statement | LCH | 98 min | |
| Apr 19, 2:50 AM CDT | Special Marine Warning | LCH | 115 min | |
| Apr 19, 3:32 AM CDT | River Flood Warning | LCH | Acadia, Jefferson Davis | 8 days |
| Apr 19, 5:53 AM CDT | Special Marine Warning | LCH | 97 min | |
| Apr 19, 8:02 AM CDT | Areal Flood Warning | LCH | Beauregard | 69 hr |
Nearby
Tornado Warnings in Louisiana, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.